MAUDE Adverse Event Report: ABBOTT ZEPHYR DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT ZEPHYR DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5820
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device reached elective replacement indicator (eri) level faster than expected.The device was explanted and replaced to resolve the event and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of longevity anomalies and premature battery depletion was not confirmed.The device was in backup mode when received.Analysis of the device image indicated the device was operated above eri level throughout the implant duration and reached end of service (eos) level after the explanted date, consistent with post explanted cold temperature exposure.The device was implanted beyond its projected longevity.At this stage, the battery¿s capacity is significantly reduced, and its voltage level is sensitive to variations in usage.These conditions can result in fluctuations of battery voltage level measurements, which affects the longevity estimates.After replacing the battery, electrical and mechanical test results indicated normal functionality.Device was implanted for 8.17 years which exceeded its projected longevity and is considered normal battery depletion.

Brand Name
ZEPHYR DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18436375
Report Number2017865-2024-00237
Device Sequence Number15368782
Product Code NVZ
UDI-Device Identifier05414734501613
UDI-Public05414734501613
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number5820
Device Lot NumberA000003635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown